News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Switched anti depressants and am experiencing red spotting


 adale714 - Fri Oct 23, 2009 2:15 pm

I am a 31 year old female who is married 2 years and just this pass 6 months have started taking anti depressants for anxiety/depression. I started off with 50mg of Zoloft and was eventually upped to 100mg. A week ago my medication was switched to Celexa 20mg.

I had my period the first week of October and had been over my cycle for a week when I started the new med's. A couple of days into I started to spot red and having abdominal pain off and on. (I also am getting irritable, sleepy, and have been having abnormally strange dreams for weeks). I have been spotting now for at least 5 days. Light spotting...only using a panty liner but it is enough to make it to the liner.

What could this be if not a result from the meds? I am asking her specifically b/c I called my doctor and she said it probably isn't from the meds but she can't see me until Monday....anxiety kicking in! Lol. Thanks!

(Side note, my sex drive has gone down tremendously since I started taking either anti depressants so I rarely have sex recently.)
 dancer67 - Sun Oct 25, 2009 9:01 pm

I posted this same question here, but it was never posted. Not sure why. Anyways, I am having the EXACT same issue. I was on Effexor XR 75 mg since January of 2007. In July I switched to Wellbutrin 200mg(Buproprion). Then in August and September I also spotted for 3-5 days and got my period on time.

Well, the first day of my LMP was on 09/14. Here it is Oct 25th, and I didn't get my period at all.!! I went to my GYN, and he did pap, exam and U/S. All was normal. I am going to be 42, and realize things start to "change", but like this and is it coincedence?? Well, I stopped taking Wellbutrin last week, and hoping I get my period back. My Dr also does not believe it has anything to do with the med switch either. He thinks it could be my age, stress, or just flukey thing.

So, I wish I had an answer for you becuase #1, everytime I have posted a question on this forum, it never gets approved and shows up. #2 I wish someone would "consider" that it is possible that our periods are due to a med switch.

My GYN told me that if I do not get it on my own by 11/3, he would start me on Provera to jump start my period. I have ALWAYS been on time, no problems ever with my cycles at ALL. And only late three times. And I have three kids.

Oh, and my GYN said something about a Endo Biopsy which I really do not want, and still do not understand if he wants to do this AFTER I try the Provera, or before.???

But I do have to tell you that any SSRI's/SSNRI's will cause a decrease is sex drive. Effexor did that to me, and as soon as I came off, within a month I was back to normal/

But you are not alone. And you are not crazy. I am not sure what the side effects are of Zoloft/Celexa, but Wellbutrin lists 1%-5% of women complain of menstrual compaints. Dr feels that is very low, and highly unlikely that med switch is causing this. I don't know. After reading your post, I really wonder now.

Looking forward to seeing a response to both of our questions.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here